MAUDE Adverse Event Report: COIDIEN, IRVINE PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COIDIEN, IRVINE PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was discarded by the facility, therefore, no product analysis will be performed.Based on the reported information, the pipeline device was used on a patient who had severe vessel tortuosity.There is no evidence suggesting that the device was defective, but rather a procedure related event.The pipeline flex instructions for use (ifu) advises, "precautions ¿ do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis." link mdr's 2029214-2017-01162, 2029214-2017-01163, 2029214-2017-01164.
 
Event or Problem Description
Medtronic received information that the pipeline flex device failed to open at it mid segment during delivery.This patient had a saccular aneurysm at left ica peri-ophthalmic segment.The aneurysm had maximum diameter of 6mm with neck diameter of 4mm.The landing zone distal and proximal artery sizes were 3.7mm and 4.19mm respectively.The patient's vessel tortuosity was describe as severe.It was reported the device was prepared according to the ifu.During the flow diversion treatment, the physician attempted to place the pipeline flex device in a bend of the vessel with the middle section of the device at the bend.The device was resheathed more than 2 times.The first 1/3 of the pipeline opened without any difficult.When attempting to deliver the pipelines across and proximal to the neck of the aneurysm, the pipeline was difficult to open.This pipeline device was removed from the patient and replaced with new device.No injury to patient reported.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COIDIEN, IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key6956639
Report Number2029214-2017-01162
Device Sequence Number1228835
Product Code OUT
UDI-Device Identifier00847536016200
UDI-Public00847536016200
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/03/2019
Device Model NumberPED-425-20
Device Lot NumberA353343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR